MAUDE Adverse Event Report: BECTON DICKINSON IND. CIRURGICAS LTDA BD ANGIOCATH YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON IND. CIRURGICAS LTDA BD ANGIOCATH YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Model Number 381112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd angiocath yel 24ga x 0.75in, the device experienced a needle through catheter while introducing the catheter.This event occurred twice.The following information was provided by the initial reporter.The customer stated: the hcp performed venipuncture twice but the result was the same for both (the hcp could not retract the needle).The hcp could move the needle inside the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-16.H6: investigation summary.Bd received a 24 gauge angiocath device from an unknown lot for evaluation.A review of the device history record could not be performed as the reported lot was unknown.Our quality engineer visually inspected the returned unit and observed a small dent in the body of the cannula.It should be noted that the product design does not have a safety device for needle retraction, the difficulty of removing the cannula from the catheter may have occurred because the cannula is dented.Based off the visual inspection the engineer was able to verify the reported claim.It was determined that the dent in the cannula came from a misalignment between the cannula and the manufacturing equipment.This misalignment caused a dent in the cannula and caused the needle to be difficult to disengage.The manufacturing facility has been notified of this incident and the findings.Adjustments have been made to the manufacturing equipment to prevent recurrence of this situation.

Brand Name
BD ANGIOCATH YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba
Manufacturer (Section G)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13004346
Report Number3003916417-2021-00371
Device Sequence Number19912517
Product Code FOZ
UDI-Device Identifier30382903811121
UDI-Public30382903811121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number381112
Device Catalogue Number381112
Device Lot Number9178309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown